Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Moving The Meds Schedule Temporarily
Mar 27, 2013

Hi, doctor.

I am on Combivir and Sustiva. I take Combivir every 9AM and 9PM, and Sustiva every 9PM. What I do in the evening is that I finish my dinner before 7PM so that by 9PM when I am scheduled for Sustiva, my stomach is already empty and I won't be suffering from too much dizziness and nausea (I felt this before when I had my dinner around 8PM and it was terrible). I haven't missed a dose since I started treatment on mid-December 2013 and have always taken them on time. Perhaps the longest delay from the exact minute of the schedule I am supposed to take my meds is just around 15 minutes.

This week, I will be traveling to another country where the timezone is 1 hour behind where I live. That means in that country, I will have to take my Sustiva at 8PM. If I will follow my current dinner schedule to minimize side effects, that means I have to finish dinner by 6PM. I don't think I can persuade my colleagues to have such an early dinner (that's too early for us) and I don't want them to suspect that I am sick of something.

With this, I am wondering, can I move my schedules 1 hour later (9AM and 9PM local time of the country I am visiting, which is 10AM and 10PM of my country's local time), and then when I get back home, move my schedule back by 1 hour? Will it not mess up my treatment or make my viruses develop even a tiny bit of resistance?

Response from Dr. Henry

Shifting the timing of your dosing as you describe should not be a problem. KH



Previous
Morning depression with Atripla?
Next
MTCT

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement